On the Problem of a Spherical Cavity in an Infinite Elasto-Plastic Medium

[+] Author and Article Information
D. Durban, M. Baruch

Department of Aeronautical Engineering, Technion—Israel Institute of Technology, Haifa, Israel

J. Appl. Mech 43(4), 633-638 (Dec 01, 1976) (6 pages) doi:10.1115/1.3423946 History: Received January 01, 1976; Revised June 01, 1976; Online July 12, 2010


The nonlinear problem of a spherical cavity surrounded by an infinite elasto-plastic medium, and subjected to uniform radial loads, is considered. The material is assumed to be incrementally elasto-plastic. No restriction on the magnitude of the deformation and stress is imposed. For the cases of internal or external pressure, the governing nonlinear differential equations are solved in terms of closed integrals. Numerical results obtained for some metals are also shown.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In